Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mike24

limitations on minocycline?

hi,

i've been taking the above for the last 8 or so months,

its been very helpful but only as long as i take it.

last time the derm pusrscribed accutane, and i dont know if i want to take it.

what i want to know, is there any downside of taking minocycline on regular basis

until i reach the old folks home and have better things to worry about except acne? eusa_angel.gif

Share this post


Link to post
Share on other sites

I was also on Minocyclin for an extended period of time: two years, actually. Eventually my body built up a resistance and when I suffered the worst breakout of my life in July, I had to go on Accutane. Prior to going on Accutane, I tried Minocylcin again and it did absolutely nothing. This is the danger of taking one antibiotic for an extended period of time.

The benefit of Accutane is that your body doesn’t build up a resistance and it usually knocks out a lifetime of horrid acne in one treatment. Sure, there are some side effects that you need to educate yourself about (many of which are exaggerated) but if you continue on Minocyclin and it stops working, you might have to take Accutane anyway.

Weigh the pros and cons of each medication and try to make a decision that is best for your skin in the long run. As I said, I was on Minocyclin and it worked for two years. You’ve only been on it for eight months so you might have a way to go before it stops working.

Also, even though I am not exactly sure what they are, I know that there are other side effects that come along with long term use of antibiotics.

Good luck!

Share this post


Link to post
Share on other sites

Long-term antibiotic use is not good. It causes the good bacteria in your body to be killed off along with the bad. It gives yeast a license to grow like wildfire; even in men. It can wreack havoc with your stomach. Mino causes permanent tooth discoloration if taken for long periods. The acne bacteria becomes resistant to the antibiotic and it becomes more virulent and impervious to antibiotics. Read the side effects for antibiotics in a drug book. They are no worse than accutane, it is just that they aren't hyped up like accutane.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×